MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, NEEDLE HOLDER, STRAIGHT; NEEDLE HOLDERS

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 330 MM, NEEDLE HOLDER, STRAIGHT; NEEDLE HOLDERS
Model Number WA64700A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus (although it is anticipated).The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reports, during an unspecified diagnostic procedure using a jaws ("hiq+", 5 x 330 mm, needle holder, straight), the tip of the device broke off and into the patient.It is unknown if/how the device fragment was retrieved.It is unknown where in the patient's body the device fragment fell.It is reported there was harm to the patient, no further details were provided.Additional information has been requested.At this time, no further detail has been provided.
 
Event or Problem Description
Update: additional information reported by the customer: the procedure being performed was a nephrectomy for the indication of laparoscopy.The device fragment did not fall inside the patient.There was no injury to the patient.There was no treatment/intervention required , the patient was not affected.When asked: what is the patient's current condition, the customer responded: the patient was not affected.
 
Additional Manufacturer Narrative
This report is being updated to provide additional information reported by the customer, corrected information and the investigation findings.Corrected information is reported in b1, d9 and h1.B1: no adverse event, only product problem.D9: device is not being returned per updated information from the customer.Hi: device malfunction.Since the product for this info complaint was not returned to olympus, our investigation is based solely on the information provided by the customer.Analysis: initially, it was reported in the event description that there was patient injury because a part fell into the patient.However, upon enquiry, it was confirmed and added to the event description that the part that broke off was not at the distal end but at the proximal end and therefore could not have fallen into the patient.In a photograph sent by the customer, the overload protection located at the proximal end of the jaw insert is cracked or the overload protection of the jaw has been properly triggered as a result of a massive overload to prevent axle breakage or similar damage to the jaw area.Kindly note that forceps with triggered overload protection are out of function and do not comply with the current product specification and cannot be used further according to the ¿intended use¿.A manufacturing defect can therefore be ruled out since the damage was caused by massive overloading.Cause: according to our investigators, the cause of the reported issue is most likely due to the application of excessive force as well as high mechanical overload.In general, the customer is required to check the function of all devices used prior to a procedure.Additionally, according to the ifu, a suitable replacement device must be provided during an application.Dhr review: a manufacturing and quality control review was performed for device wa64700a with reported lot.There is no non-conformity associated with this device with respect to the described issue.The definitive cause of the reported event cannot be conclusively determined.

Brand Name
JAWS "HIQ+", 5 X 330 MM, NEEDLE HOLDER, STRAIGHT
Common Device Name
NEEDLE HOLDERS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key14140190
Report Number9610773-2022-00142
Device Sequence Number3986511
Product Code GCJ
UDI-Device Identifier04042761031097
UDI-Public04042761031097
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64700A
Device Catalogue NumberWA64700A
Device Lot Number20Y04-021
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown